CaltechAUTHORS
  A Caltech Library Service

Quantitative non-vanishing of Dirichlet L-values modulo p

Burungale, Ashay and Sun, Hae-Sang (2020) Quantitative non-vanishing of Dirichlet L-values modulo p. Mathematische Annalen, 378 . pp. 317-358. ISSN 0025-5831. https://resolver.caltech.edu/CaltechAUTHORS:20200710-102009367

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200710-102009367

Abstract

Let p be an odd prime and k a non-negative integer. Let N be a positive integer such that p∤N and λ a Dirichlet character modulo N. We obtain quantitative lower bounds for the number of Dirichlet character χ modulo F with the critical Dirichlet L-value L(−k,λ_χ) being p-indivisible. Here F→∞ with (N,F)=1 and p∤Fϕ(F). We explore the indivisibility via an algebraic and a homological approach. The latter leads to a bound of the form F^(1/2). The p-indivisibility yields results on the distribution of the associated p-Selmer ranks. We also consider an Iwasawa variant. It leads to an explicit upper bound on the lowest conductor of the characters factoring through the Iwasawa Z_ℓ-extension of Q for an odd prime ℓ≠p with the corresponding critical L-value twists being p-indivisible.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/s00208-020-02017-1DOIArticle
ORCID:
AuthorORCID
Burungale, Ashay0000-0002-2469-2115
Additional Information:© 2020 Springer Verlag. Received 27 January 2020; Revised 18 May 2020; Published 09 July 2020. A. Burungale and H.-S. Sun are grateful to Haruzo Hida, Barry Mazur and Ye Tian for helpful suggestions. They are also grateful to Philippe Michel and Peter Sarnak for insightful conversations and encouragement. Finally, we are indebted to the referee. The current form of the article owes much to the thorough comments and suggestions of the referee. The research was conceived when the authors were visiting Korea Institute for Advanced Study. They thank the institute for the support and hospitality. H.-S. Sun is supported by the Research Fund (1.150067.01) of UNIST. Communicated by Kannan Soundararajan.
Funders:
Funding AgencyGrant Number
Korea Institute for Advanced StudyUNSPECIFIED
Ulsan National Institute of Science and Technology1.150067.01
Classification Code:MSC: Primary 11R18; 11R29; 11R42. Secondary 11R23
Record Number:CaltechAUTHORS:20200710-102009367
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200710-102009367
Official Citation:Burungale, A., Sun, H. Quantitative non-vanishing of Dirichlet L-values modulo p. Math. Ann. 378, 317–358 (2020). https://doi.org/10.1007/s00208-020-02017-1
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:104320
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:10 Jul 2020 18:19
Last Modified:08 Oct 2020 16:54

Repository Staff Only: item control page